Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 150, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2000, 9:06 PM EDT for Henry County, Pittsylvania County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2000, 9:06 PM EDT (01:06 UTC)
- Expired
- Jun 26, 2000, 9:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Henry County, VA, Pittsylvania County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 270107 SVRRNK VAC089-143-270145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 906 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 945 PM EDT. * AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF AXTON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THREATENED THROUGH 945 PM EDT INCLUDE AXTON... CALLANDS... <<CALL TO ACTION>>LARGE HAIL AND/OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ LA[T...LON 3656 7994 3656 7957 3697 7916 3700 7950 JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:00 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 26, 9:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 900 PM EDT MON JUN 26 2000 COORDINATION NOTE: KFCX 88D IS DOWN AND WILL BE REPAIRED TUESDAY AFTERNOON AFTER A PART ARRIVES. MSAS SFC LI INDICATED MINUS 4 IN SOUTHEAST CORNER OF CWA AT 00Z. THE BEST SFC MOISTURE CONVERGENCE WAS LOCATED ACROSS NORTH CAROLINA. LAPS CAPE VALUES OF 3500 TO 4000 J/KG LOCATED IN HALIFAX AND CHARLOTTE COUNTY. RNK 00Z SOUNDING WAS UNSTABLE WITH AN LI OF MINUS 3 AND PWAT AROUND 1.50 INCH. WSR-88D COMPOSITE IMAGES DISPLAYED WIDELY SCT SHOWERS AND THUNDERSTORMS IN FA AT 0025Z. A LINE OF THUNDERSTORMS WAS CREEPING NORTH UP INTO NORTHWEST NC. WE WILL HAVE TO WATCH PLACEMENT OF CONVECTION FOR POSSIBLE FLASH FLOOD WARNINGS FOR LOCATIONS WHICH RECEIVED 2 TO 4 INCHES EARLIER TODAY. IT APPEAR THAT THE AXIS OF HEAVIER RAIN IS LOCATED EAST OF REGION OF CONCERN. SO I WAS NOT PLANNING ANY FFA AT THIS TIME. MEANWHILE TO OUR WEST ANOTHER LINE OF SHOWERS AND THUNDERSTORMS IN EASTERN KY IS ADVANCING QUICKLY EAST TOWARDS WESTERN PORTION OF FA. SOME OF THESE STORMS WILL REACH OUR WESTERN MOUNTAINS LATER TONIGHT. THE ETA/RUC AND AVN SHOWED A WEAK VORT LOBE SWINGING THRU EAST PART OF CWA FROM 00Z-06Z. GOOD AREA OF UPPER DIVERGENCE AND LOW LVL CONVERGENCE MOVES ACRS AREA FROM TUESDAY AFTERNOON INTO TUESDAY NIGHT. SERIES OF SHORTWAVES WILL MOVE THROUGH LONGWAVE TROUGH OVER THE EASTERN US DURG THE PD. THE PLACEMENT OF THE FRONT IS DIFFERENT DEPENDING ON THE MODEL OF CHOICE. IN GENERAL... FRONT SLOWS DOWN AS IT TAKES ON A MORE SW-NE ORIENTATION... MORE PARALLEL TO UPPER FLOW. THE AVN DEVELOPS A WAVE ALONG THE BOUNDARY. IN ANY CASE EXPECT TO SEE TONIGHTS CONVECTION TO WEAKEN AND THEN EXPECT SCT AFTERNOON SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT. SPC HIGHLIGHTED THE THREAT FOR SEVERE THUNDERSTORMS TOMORROW IN 980. MAIN THREAT WILL BE WIND AND HAIL. THANKS FOR ALL THE H:ELP EVERYONE. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. KK
In the hours before
Local storm report, Jun 26, 5:26 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
526 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM MADISON HEIGHTS VA WIND DAMAGE
06/26/00 AMHERST LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
ROAD IN MADISON HEIGHTS.
0459 PM 1 E CENTENARY VA WIND DAMAGE
06/26/00 BUCKINGHAM LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN ACROSS
HIGHWAY.Special weather statement, Jun 26, 6:53 PM EDT, 2 hours 13 minutes before
NCZ001>003-018-019-VAZ015>017-032-033-262252-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
653 PM EDT MON JUN 26 2000
THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR
NORTH CAROLINA...
ALLEGHANY SURRY ASHE
WATAUGA WILKES
VIRGINIA...
CARROLL FLOYD
GRAYSON PATRICK
THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED ACROSS THE REGION
THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP
LATER THIS EVENING. WATCH FOR LOCALIZED FLOODING PROBLEMS IN LOW LYING AND
POOR DRAINAGE AREAS.
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:25 PM EDT | Flash Flood Warning | RNK | Carroll, City of Galax | 3 hr |
| Jun 27, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 44 min |
| Jun 27, 6:35 PM EDT | Flash Flood Warning | RNK | Wythe | 3 hr |
| Jun 27, 6:57 PM EDT | Flash Flood Warning | RNK | City of Radford | 3 hr |
| Jun 27, 7:04 PM EDT | Flash Flood Warning | RNK | Pulaski | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.